Q. I have small red dots around the vaginal area. Please help.

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
Published on Jul 06, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

My problem is I have irritation and small red dots all around the vaginal area. It is like razor burn. This happened a year ago when I used an electronic hair removal device in the pubic area. I got some sensitivity and redness, and I ignored it thinking it to be an irritation that gets to the skin after shaving. But it did not disappear. I used some disinfectants, creams, exfoliating and peeling, and continuous moisturizing, but no development whatsoever. There is no itching or anything, but I only have redness and irritation. Sometimes, I feel a burning sensation when I exfoliate or moisturize. I have attached a photo of the same issue.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

You should not use any exfoliating agent in the pubic area when there is already contact dermatitis. It leads to more inflammation, erythema, and burning sensation.

Please send good quality clinical photograph and revert. Please mention what creams you have applied.

Revert with more information to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I attached the photo. I still have the dots. However, I stopped using exfoliate a couple of months ago, but there is no improvement. The creams I use are Aveeno moisturizing lotion, Eucerin calming cream, and Bepanthen.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

I have seen the attached photo (attachment removed to protect patient identity).

This is folliculitis and due to the past history of exfoliation, each follicle looks inflamed. I suggest you try using the following: Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

  1. Flutibact cream (Fluticasone and Mupirocin) or HH Fudic cream (Mometasone and Fusidic acid), once daily for 10 to 15 days. It is a combination of antibacterial and mild steroid, which will help to reduce the inflammation and burning sensation.
  2. Later, continue antibacterial T-Bact cream (Mupirocin), once daily.
  3. Always avoid shaving in opposite direction of hair growth, as it will prevent ingrown hair and folliculitis.
  4. Consider hair laser reduction treatment after resolution of folliculitis, it would help.
  5. Do not use any exfoliating creams over the pubic area.
  6. There is no need to use moisturizer.
  7. If you feel there is dryness, then Aveeno cream can be used.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Seborrheic Dermatitis - the Most Common Scalp Condition

Article Overview: This article discusses the clinical presentation, diagnosis and management of seborrheic dermatitis in both infants and adults. Read Article


Dr. Suvash Sahu
Dermatologist

Seborrheic dermatitis is a papulosquamous disorder with an inflammatory component. It is characterized by well-defined erythema and accompanied by overlying greasy scales. Seborrheic dermatitis will be seen over areas rich in sebum namely scalp, eyebrows, center of the face, eyelids, around and in t...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.